MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM F/IM NAIL-STER; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM F/IM NAIL-STER; SCREW, FIXATION, BONE
Model Number 04.005.528S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Patient age or date of birth and weight not available for reporting.Date of non-union and device breakage is not known.(b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter is synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient had previous fracture on an unknown date that was fixed with a synthes retrograde/antegrade femoral nail(rafn) and three (3) locking screws.Two (2) of the distal locking screws are broken distally in the nail, the proximal screw remains intact.The patient underwent a revision of the open reduction of internal fixation (orif) on (b)(6) 2018 to address the nonunion fracture that was still present.The broken screws were removed successfully and the intact screw and nail remained implanted.A synthes variable angle condylar plate and screws was implanted to address the nonunion fracture.Concomitant devices reported: retrograde/antegrade femoral nail (part number unknown, lot number unknown, quantity 1) this report is for one (1) 5.0mm locking screw.This is report 1 of 2 for (b)(4).

Brand Name
5.0MM TI LOCKING SCREW W/T25 STARDRIVE 38MM F/IM NAIL-STER
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7287362
Report Number2939274-2018-50715
Device Sequence Number1994007
Product Code HWC
UDI-Device Identifier10886982085979
UDI-Public(01)10886982085979(17)EXPIRATIONUNKNOWN(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.005.528S
Device Catalogue Number04.005.528S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/26/2018
Initial Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;